Alert archive / Oklahoma / Flash Flood Warnings in 2019

Flash Flood Warning 57, NWS Tulsa, OK

June 6, 20194 counties in Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 6, 2019, 5:36 PM CDT for 4 counties in Oklahoma. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2019, 5:36 PM CDT (22:36 UTC)
Expired
Jun 6, 2019, 11:30 PM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Haskell County, OK, LeFlore County, OK, Muskogee County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 72 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 5:51 PM CDTFLASH FLOOD2 Sw Muskogee, OKTRAINED SPOTTER REPORTED STREET FLOODING DUE TO HEAVY RAIN ON THE WEST SIDE OF TOWN. HIGH WATER SIGNS IN PLACE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

537 
WGUS54 KTSA 062236
FFWTSA
OKC061-079-101-135-070430-
/O.NEW.KTSA.FF.W.0057.190606T2236Z-190607T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
536 PM CDT Thu Jun 6 2019

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Northeastern Haskell County in southeastern Oklahoma...
  Western Sequoyah County in east central Oklahoma...
  Northwestern Le Flore County in southeastern Oklahoma...
  Northeastern Muskogee County in east central Oklahoma...

* Until 1130 PM CDT.

* At 534 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. 2 to 3 inches of rain have 
  fallen for some areas. Rainfall rates will be extremely heavy. 
  Flash flooding is expected to begin shortly.

* Some locations that may experience flooding include...
  Muskogee...                       Sallisaw...
  Warner...                         Vian...
  Panama...                         Gore...
  Webbers Falls...                  Keota...
  Bokoshe...                        Oktaha...
  Gans...                           Braggs...
  Tamaha...                         Greenleaf State Park...
  Lake Tenkiller State Park...      Keefeton...
  Cowlington...                     Summit...
  Kanima...                         Box...

Additional rainfall amounts of 1 to 2 inches are possible in
the warned area.

This includes Interstate 40 in Oklahoma between mile markers 275 and
314.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 3516 9467 3519 9496 3547 9535 3555 9535
      3555 9546 3566 9561 3581 9534 3569 9513
      3564 9512 3564 9503 3544 9467

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 3:23 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 6, 3:23 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
323 PM CDT Thu Jun 6 2019

.DISCUSSION...
Convection has been slowly filling in across parts of the forecast
area, ahead of upper low and focusing on low-level convergence
boundary noted in mesonet data across northeast OK into northwest
AR. Main concern this afternoon/evening will be localized
flooding, with slow moving storms capable of producing rainfall
rates exceeding 2"/hour. Not every location will experience heavy
rainfall given the scattered nature, but some spots could receive
a quick 3-4" of rain. Given the wet ground conditions, rapid onset
flash flooding will be an issue the remainder of the day.

The upper low will shift east into AR by Friday, although
wraparound moisture and daytime heating will result in scattered
showers/thunderstorms mainly along and east of Highway 75.
Precipitation chances will taper off Friday night with the loss
of heating.

A drier/cooler airmass will move into the region Sunday night into
Monday, with an extended period of below normal temperatures
expected through the remainder of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  83  65  86 /  60  50  10   0
FSM   66  83  67  86 /  60  70  20  10
MLC   64  81  65  85 /  40  40  10   0
BVO   65  83  64  85 /  60  50  10   0
FYV   64  79  63  82 /  70  70  20  20
BYV   64  78  64  82 /  70  70  30  20
MKO   65  81  65  85 /  60  60  10  10
MIO   65  82  64  84 /  70  60  20  10
F10   64  81  65  86 /  50  40  10   0
HHW   66  82  67  86 /  50  40  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Friday morning for OKZ049-053>076.

AR...Flash Flood Watch through Friday morning for ARZ001-002-010-011-
     019-020-029.

&&

SHORT TERM...06
LONG TERM....18
Hazardous weather outlook, Jun 6, 12:32 PM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1232 PM CDT Thu Jun 6 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1232 PM CDT Thu Jun 6 2019

...HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE TODAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Most of eastern Oklahoma and western Arkansas.
	ONSET...After 3 pm.

FLASH FLOOD.
	RISK...Limited.
	AREA...eastern Oklahoma and western Arkansas.
	ONSET...After 3 pm.

HEAVY RAIN.
	RISK...Elevated.
	AREA...eastern Oklahoma and western Arkansas.
	ONSET...After 3 pm.

DISCUSSION...
Widespread showers and thunderstorms will develop across
eastern Oklahoma and western Arkansas this Afternoon and
continue into Tonight as an upper level low moves across
the region. The showers and thunderstorms will be slow-moving,
efficient rain producers, and will likely result in localized
quick-onset flash flooding. There will also be some threat of
rises on areas streams and rivers, depending on where the
heaviest rains fall. In addition to heavy rain, some
stronger cells may produce marginally severe hail and wind gusts.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY through Wednesday...No Hazards.

EXTENDED DISCUSSION...
Showers and thunderstorms will continue to gradually decrease in
coverage through Saturday, with some threat of locally heavy
rainfall continuing. Dry and cooler weather will prevail for the
early part of next week.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor ongoing weather conditions, especially in
areas that are still dealing with overland flooding. Lake levels
remain well above normal and any additional heavy rain may lead to
increased river levels.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jun 6, 4:53 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
453 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     FLASH FLOOD      FAYETTEVILLE            36.06N 94.16W
06/06/2019                   WASHINGTON         AR   PUBLIC

            PARKING LOT FLOODED AT AN OFFICE ON MLK RIGHT OFF
            INTERSTATE 49 IN FAYETTEVILLE. CARS PARTIALLY SUBMERGED
            IN WATER. PICTURE RECEIVED VIA SOCIAL MEDIA.

&&

SJC
Local storm report, Jun 6, 5:01 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     FLASH FLOOD      STRICKLER               35.83N 94.31W
06/06/2019                   WASHINGTON         AR   BROADCAST MEDIA

            HIGHWAY 265 NEAR STICKLER REPORTED CLOSED DUE TO FLASH
            FLOODING

&&

SFP
Local storm report, Jun 6, 5:09 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      BROKEN ARROW            36.05N 95.79W
06/06/2019                   TULSA              OK   PUBLIC

            1 TO 2 FEET OF WATER FLOWING THROUGH STREETS NEAR 81ST
            AND ELM

&&

SFP
Local storm report, Jun 6, 5:16 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     FLASH FLOOD      4 NE OWASSO             36.31N 95.80W
06/06/2019                   ROGERS             OK   EMERGENCY MNGR

            96TH STREET N AND 161ST E AVE CLOSED DUE TO HIGH WATER.

&&

NMM
Local storm report, Jun 6, 5:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
525 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     FLASH FLOOD      CLAREMORE               36.31N 95.62W
06/06/2019                   ROGERS             OK   LAW ENFORCEMENT

            CLAREMORE POLICE DEPARTMENT REPORTED ROAD CLOSURES DUE TO
            FLOODING INCLUDING ARCHER DRIVE BETWEEN STATE HIGHWAY 20
            AND CHAMBERS AVE. CHAMBERS AVE. IS CLOSED BETWEEN ARCHER
            AND DUPONT STREET.

0504 PM     FLASH FLOOD      CLAREMORE               36.31N 95.62W
06/06/2019                   ROGERS             OK   BROADCAST MEDIA

            MEDIA REPORTED THAT E 490 ROAD IS CLOSED BETWEEN STATE
            HIGHWAYS 20 AND 66 DUE TO FLOODING. REPORT RECEIVED VIA
            SOCIAL MEDIA.

&&

SJC
Local storm report, Jun 6, 5:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
535 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      OWASSO                  36.27N 95.85W
06/06/2019                   TULSA              OK   PUBLIC

            WATER WAS REPORTED TO HAVE BEEN COVERING A NUMBER OF
            STREETS... INCLUDING THE AREA NEAR 76TH STEET NORTH AND
            MINGO ROAD

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:07 PM CDTFlash Flood WarningTSALatimer, LeFlore5 hr
Jun 6, 3:20 AM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more22 hr
Jun 6, 8:44 AM CDTRiver Flood WarningTSALeFlore47 hr
Jun 6, 1:36 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee3 hr
Jun 6, 1:54 PM CDTRiver Flood AdvisoryTSACherokee13 hr
Jun 6, 2:36 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
Jun 6, 2:37 PM CDTAreal Flood AdvisoryTSACreek, Okmulgee, Tulsa3 hr
Jun 6, 3:20 PM CDTFlash Flood WarningTSACreek, Muskogee, Okmulgee, Osage, Pawnee, Rogers and 2 more6 hr
Jun 6, 4:10 PM CDTSpecial Weather StatementTSARogers35 min
Jun 6, 4:22 PM CDTFlash Flood WarningTSARogers, Wagoner6 hr
Jun 6, 5:06 PM CDTFlash Flood WarningTSAAdair, LeFlore, Sequoyah6 hr
Jun 6, 6:00 PM CDTFlash Flood WarningTSACraig, Mayes, Rogers5 hr
Jun 6, 6:46 PM CDTAreal Flood WarningTSAOsage, Rogers, Tulsa, Wagoner6 hr

Nearby

Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.